Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 5, NWS Las Vegas, NV

April 2, 2006

NWS Las Vegas, NV issued this winter storm warning at Apr 2, 2006, 3:43 PM PDT. It took effect at Apr 3, 2006, 11:00 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:43 PM PDT (22:43 UTC)
In effect from
Apr 3, 2006, 11:00 AM PDT
Expired
Apr 4, 2006, 12:26 PM PDT
In force
25 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 022243
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 PM PDT SUN APR 2 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA MONDAY THROUGH TUESDAY NIGHT...

.A LARGE LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA LATE TONIGHT THROUGH
TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST
SLOPES BUT PRECIPITATION WILL ALSO SPREAD OVER THE CREST AND ONTO
THE EAST SLOPES LATE MONDAY THROUGH TUESDAY EVENING. SNOW LEVELS
WILL INITIALLY START OUT OVER 8000 FEET MONDAY BEFORE LOWERING TO
5500 FEET BY TUESDAY EVENING.

CAZ026-030500-
/O.UPG.KVEF.WS.A.0008.060404T0000Z-060405T0600Z/
/O.NEW.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
343 PM PDT SUN APR 2 2006

...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT
TUESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE EAST
SLOPE OF THE SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY
EVENING. THE SNOW LEVEL WILL START OUT ABOVE 8000 FEET MONDAY THEN
GRADUALLY LOWER TO AROUND 7000 FEET MONDAY NIGHT. SNOW LEVELS WILL
CONTINUE TO FALL TO AROUND 5500 FEET BY TUESDAY EVENING. TOTAL
ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE BY TUESDAY EVENING
ABOVE 7000 FEET WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12
INCHES OF SNOW WILL BE POSSIBLE BY LATE TUESDAY BETWEEN 6000 AND
7000 FEET. STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.


$$

JGA
7 follow-up statements
000 
WWUS45 KVEF 030438
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
938 PM PDT SUN APR 2 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA MONDAY THROUGH TUESDAY NIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA LATE TONIGHT THROUGH
TUESDAY. THE HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES
OF THE SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE
CREST AND ONTO THE EAST SLOPES BEGINNING TONIGHT AND LASTING
THROUGH TUESDAY EVENING. SNOW LEVELS WILL INITIALLY START OUT
OVER 8000 FEET BEFORE LOWERING TO 5500 FEET BY TUESDAY EVENING.

CAZ026-031245-
/O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
938 PM PDT SUN APR 2 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
11 PM PDT TUESDAY ABOVE 7000 FEET...

PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ACROSS THE EAST
SLOPES OF THE SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY
EVENING. THE SNOW LEVEL WILL START OUT ABOVE 8000 FEET THEN
GRADUALLY LOWER TO AROUND 7000 FEET MONDAY NIGHT. SNOW LEVELS WILL
CONTINUE TO FALL TO AROUND 5500 FEET BY TUESDAY EVENING. TOTAL
ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE BY TUESDAY EVENING
ABOVE 7000 FEET WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12
INCHES OF SNOW WILL BE POSSIBLE BY LATE TUESDAY BETWEEN 6000 AND
7000 FEET. STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$
000 
WWUS45 KVEF 031159
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
459 AM PDT MON APR 3 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA TODAY THROUGH TUESDAY NIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE
HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE
SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE
CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW
LEVELS WILL INITIALLY START OUT ABOVE 8000 FEET BEFORE LOWERING
TO 5500 FEET BY TUESDAY EVENING.

CAZ026-031800-
/O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
459 AM PDT MON APR 3 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT TUESDAY ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT TUESDAY. 

PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ON THE EAST SLOPES
OF THE SOUTHERN SIERRA TODAY THROUGH TUESDAY EVENING. SNOW LEVELS
WILL START OUT VERY HIGH...ABOVE 8000 FEET...TODAY. THE SNOW LEVEL
WILL GRADUALLY LOWER TO NEAR 7000 FEET TONIGHT...THEN FALL TO 5500
FEET BY THE END OF THE DAY TUESDAY. BY TUESDAY EVENING...TOTAL
SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE ABOVE 7000
FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. THE PRECIPITATION
WILL BEGIN AS RAIN BETWEEN 6000 AND 7000 FEET...BUT WILL CHANGE
OVER TO SNOW ON TUESDAY...WITH 6 TO 12 INCHES POSSIBLE. IN
ADDITION...STRONG AND GUSTY SOUTH WINDS WILL ALSO CREATE AREAS OF
BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$

MORGAN
000 
WWUS45 KVEF 031713
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 AM PDT MON APR 3 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA TODAY THROUGH TUESDAY NIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE
HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE
SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE
CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW
LEVELS WILL INITIALLY START OUT ABOVE 8000 FEET BEFORE LOWERING
TO 5500 FEET BY TUESDAY EVENING.

CAZ026-040115-
/O.CON.KVEF.WS.W.0005.060403T1800Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1013 AM PDT MON APR 3 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY.

PERIODS OF SNOW...HEAVY AT TIMES...WILL OCCUR ON THE EAST SLOPES
OF THE SOUTHERN SIERRA TODAY THROUGH TUESDAY EVENING. SNOW LEVELS
WILL START OUT VERY HIGH...ABOVE 8000 FEET THIS AFTERNOON. THE SNOW
LEVEL WILL THEN GRADUALLY LOWER TO NEAR 7000 FEET TONIGHT...AND
FURTHER FALL TO 5500 FEET BY THE END OF THE DAY TUESDAY. BY
TUESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE
POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE
CREST. THE PRECIPITATION WILL BEGIN AS RAIN BETWEEN 6000 AND 7000
FEET...BUT WILL CHANGE OVER TO SNOW ON TUESDAY...WITH 6 TO 12
INCHES POSSIBLE. IN ADDITION...STRONG AND GUSTY SOUTH WINDS WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL
DIFFICULT.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$
000 
WWUS45 KVEF 032154
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT MON APR 3 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA THROUGH TUESDAY NIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE
HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE
SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE
CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW
LEVELS WILL INITIALLY START OUT HIGH...ABOVE 8000 FEET BEFORE
LOWERING TO 5500 FEET BY TUESDAY EVENING.

CAZ026-040600-
/O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
254 PM PDT MON APR 3 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY.

RAINFALL WILL CHANGE TO SNOW AS SNOW LEVELS DROP OVERNIGHT. ONCE
IT TURNS OVER...THE SNOW WILL BE HEAVY AT TIMES ON THE EAST
SLOPES OF THE SOUTHERN SIERRA THROUGH TUESDAY EVENING. SNOW LEVELS
WILL START OUT VERY HIGH...ABOVE 8000 FEET THIS EVENING. THE SNOW
LEVEL WILL THEN GRADUALLY LOWER TO NEAR 7000 FEET OVERNIGHT...AND
FURTHER FALL TO 5500 FEET BY THE END OF THE DAY TUESDAY. BY
TUESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE
POSSIBLE ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE
CREST. BETWEEN 6000 AND 7000 FEET...THE PRECIPITATION WILL BEGIN
AS RAIN BUT WILL CHANGE OVER TO SNOW ON TUESDAY...WITH 6 TO 12
INCHES POSSIBLE. IN ADDITION...STRONG AND GUSTY SOUTH WINDS WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL
DIFFICULT.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$
000 
WWUS45 KVEF 040543
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1043 PM PDT MON APR 3 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA THROUGH TUESDAY NIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TUESDAY. THE
HEAVIEST RAIN AND SNOW WILL FALL OVER THE WEST SLOPES OF THE
SOUTHERN SIERRA...BUT PRECIPITATION WILL ALSO SPREAD OVER THE
CREST AND ONTO THE EAST SLOPES THROUGH TUESDAY EVENING. SNOW
LEVELS WILL DECREASE TO NEAR 5500 FEET BY TUESDAY EVENING.

CAZ026-041345-
/O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1043 PM PDT MON APR 3 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY.

AS OF 900 PM PDT...RAIN WAS TURNING TO SNOW AT THE 8400 FOOT LEVEL
ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA. THE SNOW LEVEL IS
EXPECTED TO LOWER THROUGHOUT THE NIGHT AND INTO TUESDAY WITH THE
SNOW LEVEL EXPECTED TO BE NEAR 5500 FEET BY TUESDAY EVENING. AS THE
SNOW LEVEL LOWERS...SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE
ACROSS THE AREA THROUGH TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS OF
BETWEEN 12 AND 24 INCHES ARE POSSIBLE ABOVE 7000 FEET BY TUESDAY
EVENING WITH EVEN HIGHER AMOUNTS NEAR THE CREST. MEANWHILE BETWEEN 
6 AND 12 INCHES OF SNOW ARE POSSIBLE ABOVE THE 6000 FOOT LEVEL.
IN ADDITION... OCCASIONAL GUSTY WINDS MAY CREATE AREAS OF BLOWING
AND DRIFTING SNOW...WHICH CAN INCREASE THE POTENTIAL FOR DIFFICULT
TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$
000 
WWUS45 KVEF 041306
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
606 AM PDT TUE APR 4 2006

...A MAJOR PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA THROUGH TONIGHT...

.A LARGE STORM SYSTEM OVER THE EASTERN PACIFIC WILL BRING
ABUNDANT MOISTURE INTO THE SOUTHERN SIERRA THROUGH TONIGHT. SNOW
LEVELS WILL FALL FROM NEAR 8000 FEET THIS MORNING TO NEAR 5500
FEET BY THIS EVENING.

CAZ026-041900-
/O.CON.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
606 AM PDT TUE APR 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

NO NEW REPORTS HAVE BEEN RECEIVED SINCE 900 PM PDT MONDAY...WHEN RAIN
WAS TURNING TO SNOW AT THE 8400 FOOT LEVEL ACROSS THE EAST SLOPES
OF THE SOUTHERN SIERRA. HOWEVER...SATELLITE AND RADAR SUGGEST THAT
SNOW HAS CONTINUED OVERNIGHT AND THROUGH MUCH OF THE EARLY MORNING
HOURS. THE SNOW LEVEL IS EXPECTED TO LOWER THROUGHOUT THE
DAY...DOWN TO NEAR 5500 FEET BY THIS EVENING. AS THE SNOW LEVEL
LOWERS...SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ACROSS THE
AREA. TOTAL SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE POSSIBLE
ABOVE 7000 FEET...WITH EVEN HIGHER AMOUNTS NEAR THE CREST. 6 TO 12
INCHES OF SNOW MAY ALSO FALL BETWEEN THE 6000 AND 7000 FOOT
LEVELS. IN ADDITION... OCCASIONAL GUSTY WINDS MAY CREATE AREAS OF
BLOWING AND DRIFTING SNOW...WHICH CAN CAUSE DIFFICULT TRAVEL
CONDITIONS.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING.

$$

MORGAN
000 
WWUS45 KVEF 041926
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1226 PM PDT TUE APR 4 2006


CAZ026-042030-
/O.CAN.KVEF.WS.W.0005.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1226 PM PDT TUE APR 4 2006

...WINTER STORM WARNING IS CANCELLED...

6 INCHES OF SNOW FELL OVERNIGHT IN THE ASPENDELL AREA...BUT SINCE
SUNRISE...THE SNOW HAS DIMINISHED AND HAS NOW MORE OR LESS ENDED.
SIGNIFICANT SNOWFALL IS NOT EXPECTED FOR THE REST OF THE
AFTERNOON OR EVENING HOURS...THUS THE WINTER STORM WARNING HAS
BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:05 PM PDT, 38 minutes earlier.

Area forecast discussion, Apr 2, 3:05 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT SUN APR 2 2006

.SYNOPSIS...A MOIST SOUTHWEST FLOW AHEAD OF A LARGE LOW PRESSURE
SYSTEM OFF THE CALIFORNIA COAST WILL BRING RAIN AND SNOW TO THE
SOUTHERN SIERRA LATE TONIGHT AND MONDAY WITH THE CHANCE OF RAIN AND
HIGH ELEVATION SNOW SPREADING ACROSS THE REMAINDER OF THE AREA
MONDAY NIGHT AND TUESDAY. UNSETTLED WEATHER IS EXPECTED THROUGHOUT
THE REGION THROUGH WEDNESDAY AS THE LOW PRESSURE SYSTEM MOVES INLAND
ACROSS THE WESTERN STATES. DRY CONDITIONS AND A WARMING TREND WILL
OCCUR BEHIND THE SYSTEM THURSDAY AND FRIDAY.
&&

.SHORT TERM...HIGH LEVEL MOISTURE WAS INCREASING ACROSS THE FORECAST
AREA THIS AFTERNOON AHEAD OF AN IMPRESSIVE PLUME OF MOISTURE
EXTENDING FROM THE SOUTHERN CALIFORNIA COAST BACK TO THE TROPICS
SOUTH OF HAWAII. THE BROAD PACIFIC LOW WELL OFF THE
WASHINGTON/OREGON COAST WAS DIGGING SOUTH AND DRAWING THIS TROPICAL
MOISTURE TO THE NORTHEAST. SATELLITE PRECIPITABLE WATER IMAGERY
SHOWED A BROAD SWATH OF VALUES BETWEEN 1 AND 1.5 INCHES WHICH WAS
TAKING AIM ON THE THE CENTRAL CALIFORNIA COAST. THE 12Z GFS IS THE
PREFERRED SOLUTION AS IT APPEARED TO HAVE A GOOD INITIALIZATION OF
THE MAIN FEATURES WITH THIS SYSTEM AND KEEPS A MORE COMPLEX
DOUBLE-LOW STRUCTURE WHICH IS ALSO SUPPORTED BY THE 12Z ECMWF. THE
GFS IS ALSO A WETTER SOLUTION OVERALL FOR THE FORECAST AREA THAN THE
12Z NAM. DEEP LAYERED MOISTURE IS FORECAST TO REACH THE SOUTHERN
SIERRA TONIGHT AND MONDAY MORNING. PRECIPITATION SHOULD BEGIN OVER
THE EAST SLOPES LATE TONIGHT THEN INCREASE LATE MONDAY MORNING AND
AFTERNOON AS THE GFS INDICATES SOME SHORTWAVE ENERGY IN THE
SOUTHWEST FLOW EJECTING INLAND. SNOW LEVELS LOOK QUITE HIGH GIVEN
700 MB TEMPS AROUND 0 DEGREES C MONDAY AND WILL KEEP MENTION OF SNOW
ABOVE 8500 FEET FOLLOWED BY GRADUAL LOWERING MONDAY NIGHT AND
TUESDAY. IT LOOKS LIKE THE SOUTHERN SIERRA WILL INTERCEPT MOISTURE
DURING MUCH OF THE PERIOD MONDAY THROUGH TUESDAY NIGHT. DECIDED TO
UPGRADE THE WINTER STORM WATCH TO A WARNING FOR THE SOUTHERN SIERRA.
THE SYSTEM IS FORECAST TO REMAIN OFF THE CENTRAL CALIFORNIA COAST
AND THE GFS SHOWS A MID-LEVEL (700-500 MB) DRY SLOT WORKING ACROSS
MUCH OF THE FORECAST AREA TUESDAY BEFORE THE LOW SWINGS INLAND
TUESDAY NIGHT AND WEDNESDAY. HOWEVER...THE GFS BRINGS 0.75-1.00 INCH
PRECIPITABLE WATER VALUES OVER THE AREA DURING THE SAME TIME AND THE
850-700 MB LAYER INDICATES 80-90 PERCENT RH VALUES. IT APPEARS THE
NORTHERN HALF OF THE AREA WILL SEE THE BEST THREAT OF PRECIPITATION
WITH THIS SYSTEM ALTHOUGH A LOT CAN CHANGE WITH SO MUCH UPSTREAM
MOISTURE AND MINOR VARIATIONS IN THE FLOW OVER THE NEXT COUPLE DAYS.

.LONG TERM...SOME MODEL DIFFERENCES SHOWING UP IN THE EXTENDED FOR
FRIDAY ONWARDS THAT PUTS THE CONFIDENCE FACTOR IN A LOW RATING. BUT
BEFORE THEN WEDNESDAY WILL CONTINUE THE ACTIVE WEATHER PATTERN WITH
THE ABOVE MENTIONED SYSTEM MOVING OVER NEVADA ON WEDNESDAY. MODELS
HAVE BEEN PROGRESSIVELY MOVING THE CLOSED LOW FURTHER NORTH AND HAVE
A SHARP TROUGH MOVING OVER OUR FORECAST AREA. STILL ABUNDANT
MOISTURE FOR WIDE SPREAD SNOW AND RAIN SHOWERS. I WENT AHEAD AND PUT
THUNDERSTORMS IN THE FORECAST FOR THE SOUTHERN ZONES. LI PROGS ARE
FOR 0 TO -1 WHILE VERY COLD 500 MB TEMPERATURES OF -27C  TO -29C
WILL BE PRESENT WEDNESDAY AFTERNOON. SNOW LEVELS WILL BE AT THEIR
LOWEST THEN WITH LEVELS AROUND THE 4600-4900 LEVEL THROUGH MUCH OF
THE AREA. THE DIFFERENCES IN MODELS STARTING FRIDAY ARE WHETHER A
STRONG TROUGH WILL ROTATE NORTHEASTWARD FROM A LOW OFFSHORE AND
BRING SOME PRECIPITATION TO THE NORTH PARTS OF THE FORECAST
AREA...OR RIDGING PERSISTS UNTIL SUNDAY WHEN SOUTHWEST FLOW
STRENGTHENS IN ADVANCE OF ANOTHER LOW.  MODELS SOLUTIONS ARE IN FLUX
ABOUT THIS. I WENT WITH EXISTING POPS FORECAST OF SOME LOW CHANCE IN
THE NORTH AS A COMPROMISE.  OTHER ITEM OF NOTE WAS THE LATEST MEX
TEMPERATURE GUIDANCE. IT WENT WAY TO WARM COMPARED TO PREVIOUS
CYCLE. HENCE I MADE LITTLE CHANGES TO EXISTING TEMPERATURE FORECAST.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WINTER STORM WARNING CA ZONE 26 10 AM MONDAY THROUGH
      TUESDAY EVENING.

ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 2, 5:28 AM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 AM PDT SUN APR 2 2006

CAZ026-031100-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
528 AM PDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR THE EAST SLOPE OF THE
SOUTHERN SIERRA MONDAY AFTERNOON THROUGH TUESDAY EVENING AS A
STRONG AREA OF LOW PRESSURES MOVES ACROSS THE REGION. TOTAL
ACCUMULATIONS OF 10 TO 18 INCHES ABOVE 6000 FEET IS POSSIBLE.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS45/ ISSUED
BY THE NATIONAL WEATHER SERVICE IN LAS VEGAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ001>003-036-CAZ027>029-NVZ014>022-031100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
528 AM PDT SUN APR 2 2006 /528 AM MST SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD EAST ACROSS THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN MONDAY NIGHT THROUGH WEDNESDAY. IN
SOUTHERN NEVADA AND NORTHWEST ARIZONA SNOW LEVELS WILL REMAIN AT
OR ABOVE 8000 FEET THROUGH TUESDAY AFTERNOON BEFORE FALLING TO
5000 FEET TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:40 AM PDTWinter Storm WatchVEF11 hr

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.